MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 27X1/2; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 27X1/2; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305758
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Date of Event 01/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device expiration date: unknown.(b)(6).Device manufacture date: unknown.Investigation summary: not applicable as no sample is returned.Investigation conclusion: unable to confirm the customer experience as no samples received for further evaluation.Root cause description: the reported defect cannot be confirmed as actual sample was not returned for evaluation.Therefore, root cause could not be determined.The complaint will be re-opened and re-investigated if the sample is returned.Rationale: the complaint will be tracked and monitored.
 
Event or Problem Description
It was reported that the needle eclipse 27x1/2 experienced a safety mechanism failure during use, and was involved in a dirty needle stick injury to the nurse.The nurse received unspecified lab testing as a result of the needle stick.It has since been confirmed that all results from the testing were negative.The following information was provided by the initial reporter: material no.305758, batch no.Unknown.Per email: chc complaint reference #: (b)(4).Cat# of product being complained: 305758 description of product: needle eclipse 27gx1/2 in f/ll syr 100ea/pk 12pk/ca.Lot or s/n: unsure.Complaint category: fail to function / defective.Reportable: no.Incident date: (b)(6) 2020.Hospital complaint reference #: details of complaint (reported issue): rn needle stick.She believes she may have locked the safety guard but not quite sure.Rn went to pick it up but stuck in left index finger.Complaint noticed: prior to use.Problem frequency: 1st time.Customer exposure:.Patient injury: no.Has health canada been informed? no.Qty affected: 1 ea.Samples available? no.Is customer requesting an rga?: no.On 01/22/2020: received email: was there any defect or issue with the actual needle? no.Was there any exposure to blood/bodily fluids? yes.Rn followed up with er and employee health.All lab results negative for patient and rn.If so, was there any medical intervention such as post lab testing, administration of anti-viral? see above.Are patient identifiers known? if so, please provide (gender, age, dob, weight, etc.) (b)(6) male, (b)(6), 172 cm,.

Brand Name
NEEDLE ECLIPSE 27X1/2
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9672789
Report Number8041187-2020-00054
Device Sequence Number2923489
Product Code FMI
UDI-Device Identifier30382903057581
UDI-Public30382903057581
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305758
Device Catalogue Number305758
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR